On a one-dimensional nonlocal flux with fractional dissipation
Li, Dong, 1981- and Rodrigo, Jose L.. (2011) On a one-dimensional nonlocal flux with fractional dissipation. SIAM Journal on Mathematical Analysis, Volume 43 (Number 1). pp. 507-526. ISSN 0036-1410Full text not available from this repository.
Official URL: http://dx.doi.org/10.1137/100794924
We study a class of one-dimensional conservation laws with nonlocal flux and fractional dissipation: partial derivative(t)theta - (theta H theta)(x) = -nu(-partial derivative(xx))(gamma/2)theta, where H is the Hilbert transform. In the regime nu > 0 and 1 < gamma <= 2, we prove local existence and regularity of solutions regardless of the sign of the initial data. For all values nu >= 0 and 0 <= gamma <= 2, we construct a certain class of positive smooth initial data with sufficiently localized mass, such that corresponding solutions blow up in finite time. This extends recent results of Castro and Cordoba [Adv. Math., 219 (2008), pp. 1916-1936].
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Mathematics|
|Library of Congress Subject Headings (LCSH):||Hilbert transform, Fluid mechanics, One-dimensional flow|
|Journal or Publication Title:||SIAM Journal on Mathematical Analysis|
|Publisher:||Society for Industrial and Applied Mathematics|
|Page Range:||pp. 507-526|
|Access rights to Published version:||Restricted or Subscription Access|
|Funder:||National Science Foundation (U.S.) (NSF), University of Iowa. Department of Mathematics, University of Iowa, Spain. Ministerio de Educación y Ciencia (MEC)|
|Grant number:||0908032 (NSF), MTM2005-05980-C02-01 (MEC)|
|References:|| J. T. Beale, T. Kato, and A. Majda, Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. Math. Phys., 94 (1984), pp. 61–66.  G. R. Baker, X. Li, and A. C. Morlet, Analytic structure of two 1D-transport equations with nonlocal fluxes, Phys. D, 91 (1996), pp. 349–375.  L. Caffarelli and A. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math., 171 (2010), pp. 1903–1930.  A. Castro and D. C´ordoba, Global existence, singularities and ill-posedness for a nonlocal flux, Adv. Math., 219 (2008), pp. 1916–1936.  D. Chae, A. C´ordoba, D. C´ordoba, and M. A. Fontelos, Finite time singularities in a 1D model of the quasi-geostrophic equation, Adv. Math., 194 (2005), pp. 203–223.  P. Constantin, P. Lax, and A. Majda, A simple one-dimensional model for the threedimensional vorticity, Comm. Pure Appl. Math., 38 (1985), pp. 715–724.  P. Constantin, Euler equations, Navier-Stokes equations and turbulence, in Mathematical Foundation of Turbulent Viscous Flows, Lecture Notes in Math. 1871, Springer, Berlin, 2006, pp. 1–43.  A. C´ordoba, D. C´ordoba, and M. A. Fontelos, Formation of singularities for a transport equation with nonlocal velocity, Ann. of Math., 162 (2005), pp. 1375–1387.  H. Dong and D. Li, Spatial analyticity of the solutions to the subcritical dissipative quasigeostrophic equations, Arch. Ration. Mech. Anal., 189 (2008), pp. 131–158.  S. De Gregorio, On a one-dimensional model for the three-dimensional vorticity equation, J. Statist. Phys., 59 (1990), pp. 1251–1263.  S. De Gregorio, A partial differential equation arising in a 1D model for the 3D vorticity equation, Math. Methods Appl. Sci., 19 (1996), pp. 1233–1255.  D. Li and J. Rodrigo, Blow up of solutions for a 1D transport equation with nonlocal velocity and supercritical dissipation, Adv. Math., 217 (2008), pp. 2563–2568.  D. Li and J. Rodrigo, Blow up for the generalized surface quasi-geostrophic equation with supercritical dissipation, Comm. Math. Phys., 286 (2009), pp. 111–124.  A. Kiselev, F. Nazarov, and A. Volberg, Global well-posedness for the critical 2D dissipative quasi-geostrophic equation, Invent. Math., 167 (2007), pp. 445–453.  D. Li, J. Rodrigo, and X. Zhang, Exploding solutions for a nonlocal quadratic evolution problem, Rev. Mat. Iberoamericana, 26 (2010), pp. 295–332.  A.C. Morlet, Further properties of a continuum of model equations with globally defined flux, J. Math. Anal. Appl., 221 (1998), pp. 132–160.  T. Sakajo, On global solutions for the Constantin–Lax–Majda equation with a generalized viscosity term, Nonlinearity, 16 (2003), pp. 1319–1328.  S. Schochet, Explicit solutions of the viscous model vorticity equation, Comm. Pure Appl. Math., 41 (1986), pp. 531–537.  Y. Yang, Behavior of solutions of model equations for incompressible fluid flow, J. Differential Equations, 125 (1996), pp. 133–153.|
Actions (login required)